Alert archive / Wisconsin / Special Marine Warnings in 2003

Special Marine Warning 21, NWS Green Bay, WI

July 20, 2003

NWS Green Bay, WI issued this special marine warning at Jul 20, 2003, 8:58 PM CDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2003, 8:58 PM CDT (01:58 UTC)
Expired
Jul 20, 2003, 10:00 PM CDT
In force
62 min
Issued by
NWS Green Bay, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 20, 2:30 PM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jul 20, 2:30 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT SUN JUL 20 2003

TIME AT A PREMIUM WITH SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR ABOUT
THE NRN 1/2 OF THE FCST AREA AND CONVECTION BEGINNING TO FIRE.

LARGE SCALE PATTERN WL UNDERGO AMPLIFICATION EARLY IN THE FCST CYCLE AS
STG SHRTWV DIGS SE INTO ERN U.S. MEAN TROF POSN. PATTERN SHOULD FLATTEN
DURING THE LATTER HALF OF THE FCST CYCLE. BEST CHC OF PCPN WL BE TNGT AS
STG SHRTWV DIGS SE ACRS THE AREA. STG DESTABILIZATION N OF THE DEBRIS
FIELD FM LAST NGTS MCS WL LIKELY SUPPORT SOME SVR STORMS ACRS THE N.
HODOGRAPHS FAVOR SPLITTING STORMS...AND THAT HAS ALREADY HAPPENED NEAR
ESC. PRIMARY THREAT EARLY WL BE LARGE HAIL...WITH THE THREAT FOR
DAMAGING WINDS INCREASING LATER IF CONVECTION CAN BECOME MORE WIDESPREAD
AND ORGANIZE INTO AN MCS.

ONLY MINOR CHGS TO THE REST OF THE FCST. SECONDARY COLD FRONT EXPECTED
TO WORK S ACRS THE AREA TOMORROW...SO CONTD CHC OF SHOWERS. MODELS
SHOWED ONLY MARGINAL SUPPORT FOR SHOWERS TUE...BUT DID NOT FEEL
COMFORTABLE WITH A DRY FCST GIVEN DEEP UPR TROF JUST E OF THE AREA.

MED RANGE MODELS WERE FASTER TO DEAMPLIFY THE PATTERN THAN YDA. 00Z GFS
DID NOT SUPPORT KEEPING PCPN FRI...BUT 12Z GFS AND ECMWF DID. SO...KEPT
CHC FRI AND SAT. MOST LIKELY SCENARIO WOULD SEEM TO BE FOR THE SYSTEM TO
BE E OF THE AREA BY SUN...SO WENT WITH DRY WX THEN.

COORD W MKE.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 20, 12:00 PM CDT, 8 hours 58 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SUN JUL 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE APPROACH OF A STRONG UPPER LEVEL DISTURBANCE AND A COLD FRONT THIS
AFTERNOON...WILL COMBINE WITH AN UNSTABLE AIRMASS TO PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS THE UPPER MIDWEST THIS AFTERNOON. THE PRECIPITATION
IS EXPECTED TO THEN MOVE SOUTHEAST TOWARD NORTHEAST WISCONSIN LATE THIS
AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS
MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.

KALLAS
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jul 20, 6:55 PM CDT, 2 hours 3 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050-
073-074-210200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
655 PM CDT SUN JUL 20 2003

HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR
CENTRAL AND NORTHEAST WISCONSIN.

THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM...
   VILAS COUNTY...
   ONEIDA COUNTY...
   FOREST COUNTY...
   FLORENCE COUNTY...
   MARINETTE COUNTY...
   LINCOLN COUNTY...
   LANGLADE COUNTY...
   MENOMINEE COUNTY...
   OCONTO COUNTY...
   DOOR COUNTY...
   MARATHON COUNTY...
   SHAWANO COUNTY...
   WOOD COUNTY...
   PORTAGE COUNTY...
   WAUPACA COUNTY...
   OUTAGAMIE COUNTY...
   BROWN COUNTY...
   KEWAUNEE COUNTY...
   WAUSHARA COUNTY...
   WINNEBAGO COUNTY...
   CALUMET COUNTY...
   MANITOWOC COUNTY...
   GREEN BAY-WASHINGTON ISLAND TO GREEN BAY...
   LAKE MICHIGAN-WASHINGTON ISLAND TO SHEBOYGAN.

AT 655 PM...SCATTERED STRONG THUNDERSTORMS CONTINUED ACROSS NORTH-
CENTRAL AND NORTHEAST WISCONSIN. NO STORMS WERE OCCURRING IN CENTRAL AND
EAST-CENTRAL WISCONSIN. HOWEVER...THERE IS STILL THE POTENTIAL FOR
STORMS TO DEVELOP ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN DURING THE
EVENING. AS A RESULT...THE WATCH WILL CONTINUE IN EFFECT FOR THE ENTIRE
AREA.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR
CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 20, 6:59 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT SUN JUL 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0628 PM    STURGEON BAY              WI   WIND DAMAGE
07/20/03   DOOR                           A FEW ONE TO ONE AND A HALF
                                          FOOT TREES DOWN REPORTED BY
                                          COUNTY SHERIFF.

0628 PM    STURGEON BAY              WI   WIND DAMAGE
07/20/03   DOOR                           LARGE LIMBS REPORTED DOWN
                                          ON THE WEST SIDE OF CITY BY
                                          SHERIFFS DEPT.

PLH
Local storm report, Jul 20, 7:07 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT SUN JUL 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    ARMSTRONG CREEK           WI   .75 INCH HAIL
07/20/03   FOREST                         HAIL MEASURED BY PUBLIC

PLH
Special weather statement, Jul 20, 7:20 PM CDT, 1 hour 38 minutes before
LMZ521-522-541>543-WIZ005-010>013-018>022-030-031-035>040-045-048>050-
073-074-210100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
720 PM CDT SUN JUL 20 2003

HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR
CENTRAL AND NORTHEAST WISCONSIN.

THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM...
   VILAS COUNTY...
   ONEIDA COUNTY...
   FOREST COUNTY...
   FLORENCE COUNTY...
   MARINETTE COUNTY...
   LINCOLN COUNTY...
   LANGLADE COUNTY...
   MENOMINEE COUNTY...
   OCONTO COUNTY...
   DOOR COUNTY...
   GREEN BAY-WASHINGTON ISLAND TO GREEN BAY...
   LAKE MICHIGAN-WASHINGTON ISLAND TO STURGEON BAY.

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR...
   MARATHON COUNTY...
   SHAWANO COUNTY...
   WOOD COUNTY...
   PORTAGE COUNTY...
   WAUPACA COUNTY...
   OUTAGAMIE COUNTY...
   BROWN COUNTY...
   KEWAUNEE COUNTY...
   WAUSHARA COUNTY...
   WINNEBAGO COUNTY...
   CALUMET COUNTY...
   MANITOWOC COUNTY...
   LAKE MICHIGAN-STURGEON BAY TO TWO RIVERS...
   LAKE MICHIGAN-TWO RIVERS TO SHEBOYGAN.

ALTHOUGH THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND EAST-CENTRAL
WISCONSIN LATER THIS EVENING...THE THREAT OF SEVERE WEATHER IN THAT AREA
HAD GREATLY DIMINISHED. AS A RESULT...SEVERE THUNDERSTORM WATCH 774
WHICH COVERED CENTRAL AND EAST-CENTRAL WISCONSIN...HAS BEEN CANCELED.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR
CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 20, 7:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 PM CDT SUN JUL 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    THREE LAKES               WI   WIND DAMAGE
07/20/03   ONEIDA                         TREE DOWN IN CITY REPORTED
                                          BY TRAINED SPOTTER.

PLH
Local storm report, Jul 20, 8:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CDT SUN JUL 20 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    STURGEON BAY              WI   63 MPH WIND GUST
07/20/03   DOOR                           MEASURED WIND SPEED ON EAST
                                          SIDE OF TOWN.

PLH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:28 PM CDTSevere Thunderstorm WarningGRBForest, Oneida47 min
Jul 20, 8:58 PM CDTSpecial Marine WarningGRB62 min
Jul 20, 8:58 PM CDTSpecial Marine WarningGRB62 min
Jul 20, 10:25 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida65 min
Jul 20, 11:13 PM CDTSevere Thunderstorm WarningGRBLanglade47 min
Jul 20, 11:47 PM CDTSpecial Marine WarningGRB88 min
Jul 20, 11:47 PM CDTSpecial Marine WarningGRB88 min
Jul 21, 1:01 AM CDTSevere Thunderstorm WarningGRBOconto29 min
Jul 21, 1:15 AM CDTSpecial Marine WarningGRB75 min
Jul 21, 1:15 AM CDTSpecial Marine WarningGRB75 min
Jul 21, 1:15 AM CDTSpecial Marine WarningGRB75 min

Nearby

Special Marine Warnings in Wisconsin, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.